MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREW, TI GAMMA3® Ø8X17.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL SET SCREW, TI GAMMA3® Ø8X17.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30030822S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches with the alleged failure mode.The device inspection revealed the following: visual inspection: the received nail has drilling marks visible beside distal locking hole otherwise nail is in good condition.Set screw threads were found deformed due to cross threading, material abrasion was visible and nylstop was also damaged.The thread flanks deformation of the nail and the set screws shows signs of cross threading / oblique insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on investigation of the returned product and the x-ray provided, the root cause was attributed to a user related issue.The failure was caused by sub-optimal intra-operative procedure at the user site (oblique insertion of set screw leading to cross threading).No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The locking bolt could not be finally tightened.First the medical procedure was completed successfully but it was noticed by x-ray that a revision has to be done and the nail has to be replaced.

Brand Name
SET SCREW, TI GAMMA3® Ø8X17.5MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8784459
Report Number0009610622-2019-00533
Device Sequence Number19259325
Product Code HSB
UDI-Device Identifier04546540374844
UDI-Public04546540374844
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Catalogue Number30030822S
Device Lot NumberK0EF69B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR